Algebraic Geometry/Topology
Braids, conformal module and entropy
Comptes Rendus. Mathématique, Volume 351 (2013) no. 7-8, pp. 289-293.

The conformal module of conjugacy classes of braids appeared in a paper of Lin and Gorin in connection with their interest in the 13th Hilbert Problem. This invariant is the supremum of conformal modules (in the sense of Ahlfors) of certain annuli related to the conjugacy class. This note states that the conformal module is inversely proportional to a popular dynamical braid invariant, the entropy. The entropy appeared in connection with Thurstonʼs theory of surface homeomorphisms. An application of the concept of conformal module to algebraic geometry is given.

Le module conforme des classes de conjugaison de tresses est apparu dans un article de Lin et Gorin dans le cadre de leur intérêt pour le 13e problème de Hilbert. Cet invariant est la borne supérieure des modules conformes (dans le sens dʼAhlfors) de certains anneaux associés à la classe de conjugaison. Cette note affirme que le module conforme est inversement proportionnel à un invariant dynamique bien connu des tresses, lʼentropie. Lʼentropie est apparue dans le cadre de la théorie de Thurston des homéomorphismes de surfaces. Une application du concept de module conforme à la géométrie algébrique est donnée.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2013.03.011
Jöricke, Burglind 1

1 Centre de Recerca Matemàtica, Campus de Bellaterra, 08193 Bellaterra (Barcelona), Spain
@article{CRMATH_2013__351_7-8_289_0,
     author = {J\"oricke, Burglind},
     title = {Braids, conformal module and entropy},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {289--293},
     publisher = {Elsevier},
     volume = {351},
     number = {7-8},
     year = {2013},
     doi = {10.1016/j.crma.2013.03.011},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2013.03.011/}
}
TY  - JOUR
AU  - Jöricke, Burglind
TI  - Braids, conformal module and entropy
JO  - Comptes Rendus. Mathématique
PY  - 2013
SP  - 289
EP  - 293
VL  - 351
IS  - 7-8
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2013.03.011/
DO  - 10.1016/j.crma.2013.03.011
LA  - en
ID  - CRMATH_2013__351_7-8_289_0
ER  - 
%0 Journal Article
%A Jöricke, Burglind
%T Braids, conformal module and entropy
%J Comptes Rendus. Mathématique
%D 2013
%P 289-293
%V 351
%N 7-8
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2013.03.011/
%R 10.1016/j.crma.2013.03.011
%G en
%F CRMATH_2013__351_7-8_289_0
Jöricke, Burglind. Braids, conformal module and entropy. Comptes Rendus. Mathématique, Volume 351 (2013) no. 7-8, pp. 289-293. doi : 10.1016/j.crma.2013.03.011. http://www.numdam.org/articles/10.1016/j.crma.2013.03.011/

[1] Adler, R.L.; Konheim, A.G.; McAndrew, M.H. Topological entropy, Trans. Amer. Math. Soc., Volume 114 (1965), pp. 309-319

[2] Arnolʼd, V. On some topological invariants of algebraic functions, Trans. Moscow Math. Soc., Volume 21 (1970), pp. 30-52

[3] Bers, L. An extremal problem for quasiconformal mappings and a theorem by Thurston, Acta Math., Volume 141 (1978), pp. 73-98

[4] Bestvina, M.; Handel, M. Train tracks for surface homeomorphisms, Topology, Volume 34 (1995) no. 1, pp. 109-140

[5] Birman, J. Braids, Links and Mapping Class Groups, Ann. Math. Studies, vol. 82, Princeton Univ. Press, 1975

[6] Fathi, A.; Laudenbach, F.; Poenaru, V. Traveaux de Thurston sur les surfaces – séminaire Orsay, Astérisque, vol. 66–67, Societé Math. de France, 1991

[7] Gorin, E.; Lin, V. On separable polynomials over commutative Banach algebras, Soviet Mat. Dokl., Volume 15 (1974), pp. 1357-1361

[8] He, Z.; Schramm, O. Fixed points, Koebe uniformization and circle packings, Ann. Math., Volume 137 (1993) no. 2, pp. 396-406

[9] Penner, R.C. Bounds on least dilatations, Proc. Amer. Math. Soc., Volume 113 (1991) no. 2, pp. 443-450

[10] Royden, H. Automorphisms and isometries of Teichmüller space, Advances in the Theory of Riemann Surfaces, Ann. of Math. Studies, vol. 66, Princeton Univ. Press, Princeton, 1971, pp. 369-383

[11] Zjuzin, Ju.V. Irreducible separable polynomials with holomorphic coefficients on a certain class of complex spaces, Mat. Sb. (N.S.), Volume 102 (1977) no. 144(4), pp. 569-591 632 (in Russian)

Cited by Sources: